Alert archive / Utah / Flash Flood Warnings in 2010
Flash Flood Warning 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 4, 2010, 3:08 PM MDT for Garfield County, Kane County, Utah. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2010, 3:08 PM MDT (21:08 UTC)
- Expired
- Aug 4, 2010, 5:00 PM MDT
- In force
- 112 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, UT, Kane County, UT
The radar
The Cedar City radar (KICX), 166 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229
WGUS55 KSLC 042108
FFWSLC
UTC017-025-042300-
/O.NEW.KSLC.FF.W.0036.100804T2108Z-100804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
308 PM MDT WED AUG 4 2010
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL GARFIELD COUNTY IN UTAH...
NORTHEASTERN KANE COUNTY IN UTAH...
* UNTIL 500 PM MDT
* AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING FROM A
THUNDERSTORM OVER THE LOWER ESCALANTE RIVER INCLUDING MOODY CREEK.
THIS FLASH FLOOD IS FORECAST TO TERMINATE AT LAKE POWELL.
RAINFALL AMOUNTS OVER THIS DRAINAGE INCLUDE AMOUNTS OF 1.3 INCHES
IN 45 MINUTES.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3728 11086 3743 11117 3759 11117 3766 11099
3750 11089
$$
MCINERNEY2 follow-up statements
552
WGUS75 KSLC 042157
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
357 PM MDT WED AUG 4 2010
UTC017-025-042300-
/O.CON.KSLC.FF.W.0036.000000T0000Z-100804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-KANE UT-
357 PM MDT WED AUG 4 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR
NORTHEASTERN KANE AND SOUTH CENTRAL GARFIELD COUNTIES...
AT 348 PM MDT...THUNDERSTORM ACTIVITY CONTINUES TO MOVE DOWNSTREAM
ALONG THE ESCALANTE RIVER DRAINAGE. UP TO 1.70 INCHES OF RAINFALL
HAS FALLEN OVER MULTIPLE BASINS. IT IS ANTICIPATED A LARGE FLASH
FLOOD IS NOW COURSING DOWN THE RIVER TO TERMINATE AT LAKE POWELL.
THE THUNDERSTORM ACTIVITY HAS STALLED SOMEWHAT...AND THIS WARNING
MAY NEED TO BE EXTENDED.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3728 11086 3743 11117 3759 11117 3766 11099
3750 11089
$$
MCINERNEY341
WGUS75 KSLC 042308
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
508 PM MDT WED AUG 4 2010
UTC017-025-042317-
/O.EXP.KSLC.FF.W.0036.000000T0000Z-100804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-KANE UT-
508 PM MDT WED AUG 4 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN KANE AND
SOUTH CENTRAL GARFIELD COUNTIES...
THUNDERSTORM ACTIVITY OVER THE ESCALANTE RIVER DRAINAGE HAS
DIMINISHED. ADDITIONALLY...IT IS INFERRED THAT THE FLASH FLOOD THAT
COURSED DOWN THE ESCALANTE HAS TERMINATED AT LAKE POWELL. AS
SUCH...THE FLASH FLOOD WARNING FOR THIS AREA HAS BEEN ALLOWED TO
EXPIRE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3728 11086 3743 11117 3759 11117 3766 11099
3750 11089
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:04 PM MDT, 4 minutes earlier.
Area forecast discussion, Aug 4, 3:04 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
304 PM MDT WED AUG 4 2010
.SYNOPSIS...A MOIST AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA
TODAY...PARTICULARLY ACROSS EASTERN AND SOUTHERN UTAH. DRYING
WILL BE THE TREND ACROSS THE REGION BEGINNING FRIDAY AND
CONTINUING THROUGH EARLY NEXT WEEK AS SOUTHERLY FLOW INCREASES
AHEAD OF A WEST COAST TROUGH.
&&
.DISCUSSION...THUNDERSTORMS HAVE BEEN QUITE ACTIVE THIS AFTERNOON
AS EXPECTED...PARTICULARLY IN THE EASTERN HALF OF THE CWA. THERE
HAS BEEN SOME ACTIVITY IN THE NORTH AND WEST AS WELL...BUT THE
BEST ACTIVITY HAS BEEN LIMITED GENERALLY TO THE SOUTH OF A LINE
FROM DUGWAY TO SALT LAKE CITY TO EVANSTON WYOMING...WITH DRIER AND
MORE STABLE AIR NEAR THE UTAH/IDAHO BORDER.
THESE STORMS HAVE BEEN CAPABLE OF PRODUCING MULTIPLE
THREATS...INCLUDING HAIL...HEAVY RAIN...AND GUSTY WINDS...ALL
DESPITE THE RELATIVELY LOW SHEAR ENVIRONMENT. THIS DEEP
MOISTURE...PARTICULARLY IN THE EAST...WILL REMAIN IN PLACE THROUGH
THIS EVENING AND INTO THURSDAY. DRIER AIR WILL BEGIN SLOWLY MOVING
INTO THE AREA FROM THE WEST ON THURSDAY...BUT CONDITIONS SHOULD
REMAIN MOIST ENOUGH THAT COVERAGE OF THUNDERSTORMS WILL NOT BE
SIGNIFICANTLY IMPACTED ON THURSDAY. THIS DRYING WILL BE MORE
SIGNIFICANT ON FRIDAY AND INTO THE WEEKEND...WITH THUNDERSTORM
COVERAGE AND RELATIVE HUMIDITIES DROPPING SIGNIFICANTLY THROUGH THE
WEEKEND.
NOT MANY CHANGES WERE MADE TO THE EXTENDED FORECAST...BUT DRIER
CONDITIONS WITH NEAR SEASONAL TEMPERATURES SHOULD PREVAIL INTO THE
MIDDLE OF NEXT WEEK.
&&
.AVIATION...THERE IS A 40 PERCENT CHANCE OF THUNDERSTORMS
IMPACTING THE TERMINAL THROUGH THE REST OF TODAY...WITH GUSTY
ERRATIC WINDS CONTINUING TO ACCOMPANY ANY STORMS.
OTHERWISE...SURFACE WINDS ARE EXPECTED TO REMAIN GENERALLY
SOUTHERLY THROUGH THE AFTERNOON...BUT THUNDERSTORMS MAY DISRUPT
THAT FLOW ON A REGULAR BASIS.
&&
.FIRE WEATHER...WETTING RAINS WILL CONTINUE TO ACCOMPANY
THUNDERSTORMS TODAY...ESPECIALLY THOSE EAST OF THE INTERSTATE 15
CORRIDOR. A DRYING TREND ACROSS THE FAR NORTHWESTERN CORNER OF THE
DISTRICT HAS SUPPRESSED CONVECTIVE DEVELOPMENT THIS AFTERNOON...BUT
AREAL COVERAGE AS A WHOLE ACROSS THE STATE HAS REMAINED SCATTERED.
BIGGER NEWS FROM THE FIRE WEATHER STANDPOINT REVOLVES AROUND AN
ANTICIPATED PATTERN CHANGE FROM WEST TO EAST THIS WEEKEND THROUGH
EARLY NEXT WEEK. SOUTH WINDS AND SUBSTANTIAL DRYING WILL BRING THE
FIRST THREAT OF RFW CONDITIONS TO THE NORTHWEST DESERT SATURDAY.
THESE DRYING AND BREEZY CONDITIONS WILL LIKELY SPREAD ACROSS ALL
WESTERN VALLEYS BY EARLY NEXT WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
UTZ009>014-019>021-517-518.
WY...NONE.
&&
SCHOENING/MERRILL
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Aug 4, 3:45 AM MDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 AM MDT WED AUG 4 2010 UTZ001>016-019>021-517-518-WYZ021-051200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 345 AM MDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS HAS RETURNED NORTH ACROSS THE STATE OF UTAH. THE DEEPEST MOISTURE RESIDES ACROSS EASTERN...CENTRAL AND SOUTHERN UTAH WHERE FLASH FLOODING IS THE MAIN CONCERN. SLOT CANYONS...SMALL STREAMS..AND NORMALLY DRY WASHES MAY BE PARTICULARLY HAZARDOUS LOCATIONS TODAY. LOCALLY HEAVY RAINFALL MAY OCCUR AS FAR NORTH AS UTAH COUNTY AND THE SALT LAKE METRO AREA...WHICH COULD LEAD TO URBAN AND SMALL STREAM FLOODING THIS AFTERNOON. OTHER THREATS FROM THESE STORMS INCLUDE LIGHTNING...WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME DRYING IS EXPECTED ACROSS WESTERN UTAH THURSDAY...THOUGH MUCH OF THE REGION WILL REMAIN MOIST WITH A CONTINUED THREAT OF LOCALLY HEAVY RAINFALL. A DRIER AIRMASS IS EXPECTED FRIDAY THROUGH NEXT WEEKEND. THERE IS AN INCREASING THREAT OF CRITICAL FIRE WEATHER CONDITIONS ESPECIALLY ACROSS WESTERN UTAH BEGINNING SATURDAY AND BECOMING MORE LIKELY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 4, 2:09 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
209 PM MDT WED AUG 4 2010
UTZ014-517-042100-
CENTRAL UTAH MOUNTAINS UT-SANPETE/SEVIER VALLEYS UT-
209 PM MDT WED AUG 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANPETE AND EXTREME
NORTHWESTERN EMERY COUNTIES UNTIL 300 PM MDT...
AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MANTI...MOVING NORTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING. THIS STRONG STORM IS EXPECTED TO TRACK JUST TO THE EAST
OF STATE HIGHWAY 89 BETWEEN GUNNISON AND EPHRAIM.
* LOCATIONS IMPACTED INCLUDE...
UTAH STATE HIGHWAY 29...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 3910 11158 3920 11172 3952 11149 3949 11144
3944 11146 3944 11137 3936 11124
TIME...MOT...LOC 2008Z 219DEG 12KT 3923 11159
MERRILLSpecial weather statement, Aug 4, 2:15 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 215 PM MDT WED AUG 4 2010 UTZ010-013-042100- SAN RAFAEL SWELL UT-WASATCH PLATEAU/BOOK CLIFFS UT- 215 PM MDT WED AUG 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMERY COUNTY UNTIL 300 PM MDT... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 23 MILES SOUTHEAST OF HUNTINGTON...OR 26 MILES NORTHWEST OF GREEN RIVER...MOVING EAST AT 20 MPH. THIS STRONG STORM WILL CROSS HIGHWAY 6 26 MILES NORTHWEST OF GREEN RIVER. DRIVERS ALONG HIGHWAY 6 SHOULD PREPARE FOR INCLEMENT DRIVING CONDITIONS! PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... HIGHWAY 6 26 MILES NORTHWEST OF GREEN RIVER RURAL CENTRAL EMERY COUNTY... RURAL NORTHEASTERN EMERY COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3943 11022 3911 11013 3908 11062 3922 11071 TIME...MOT...LOC 2014Z 248DEG 16KT 3920 11055 MERRILL
Special weather statement, Aug 4, 2:19 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
219 PM MDT WED AUG 4 2010
UTZ007-WYZ021-042045-
SOUTHWEST WYOMING WY-WASATCH MOUNTAINS I-80 NORTH UT-
219 PM MDT WED AUG 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN MORGAN...
NORTHWESTERN UINTA AND SOUTHERN RICH COUNTIES UNTIL 245 PM MDT...
AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF WOODRUFF...OR 16 MILES
NORTHWEST OF EVANSTON...MOVING NORTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
WOODRUFF...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4162 11105 4159 11104 4159 11091 4148 11080
4126 11125 4141 11139
TIME...MOT...LOC 2020Z 233DEG 23KT 4139 11122
CRKSpecial weather statement, Aug 4, 2:29 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 229 PM MDT WED AUG 4 2010 UTZ010-012-013-042115- CASTLE COUNTRY UT-SAN RAFAEL SWELL UT-WASATCH PLATEAU/BOOK CLIFFS UT- 229 PM MDT WED AUG 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON AND NORTHERN EMERY COUNTIES UNTIL 315 PM MDT... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF WELLINGTON...OR 15 MILES SOUTH OF PRICE...MOVING NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WELLINGTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3973 11070 3961 11042 3929 11068 3937 11089 TIME...MOT...LOC 2029Z 207DEG 14KT 3941 11073 MERRILL
Special weather statement, Aug 4, 2:52 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 252 PM MDT WED AUG 4 2010 UTZ010-014-517-042130- CENTRAL UTAH MOUNTAINS UT-SANPETE/SEVIER VALLEYS UT-WASATCH PLATEAU/BOOK CLIFFS UT- 252 PM MDT WED AUG 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANPETE AND EXTREME NORTHWESTERN EMERY COUNTIES UNTIL 330 PM MDT... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EPHRAIM...OR 9 MILES SOUTH OF MORONI... MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SPRING CITY AND MORONI... MOUNT PLEASANT... FAIRVIEW... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3968 11144 3952 11117 3930 11152 3939 11172 TIME...MOT...LOC 2052Z 214DEG 17KT 3942 11155 MERRILL
Special weather statement, Aug 4, 3:06 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 306 PM MDT WED AUG 4 2010 UTZ020-021-042145- GLEN CANYON RECREATION AREA/LAKE POWELL UT-SOUTH CENTRAL UTAH UT- 306 PM MDT WED AUG 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KANE...SOUTHERN GARFIELD AND EXTREME WESTERN SAN JUAN COUNTIES UNTIL 345 PM MDT... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES WEST OF BULLFROG...OR 34 MILES SOUTHEAST OF ESCALANTE...MOVING SOUTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN KANE COUNTY... RURAL SOUTHERN GARFIELD COUNTY... RURAL WESTERN SAN JUAN COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3754 11071 3733 11087 3754 11115 3764 11106 TIME...MOT...LOC 2106Z 301DEG 9KT 3755 11105 MERRILL
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:43 PM MDT | Special Weather Statement | SLC | Kane | 47 min |
| Aug 3, 7:04 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 41 min |
| Aug 3, 7:19 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 6 hr |
| Aug 3, 7:45 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 45 min |
| Aug 3, 9:03 PM MDT | Areal Flood Advisory | SLC | Beaver | 57 min |
| Aug 4, 3:45 AM MDT | Flash Flood Watch | SLC | 18 hr | |
| Aug 4, 10:49 AM MDT | Special Weather Statement | SLC | Carbon | 41 min |
| Aug 4, 11:24 AM MDT | Areal Flood Advisory | SLC | Carbon, Emery | 3 hr |
| Aug 4, 11:27 AM MDT | Special Weather Statement | SLC | Carbon | 48 min |
| Aug 4, 12:10 PM MDT | Flash Flood Warning | SLC | Carbon | 3 hr |
| Aug 4, 12:39 PM MDT | Flash Flood Warning | SLC | Emery, Sevier, Wayne | 3 hr |
| Aug 4, 12:44 PM MDT | Special Weather Statement | SLC | Davis | 46 min |
| Aug 4, 12:46 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele | 24 min |
| Aug 4, 1:05 PM MDT | Special Weather Statement | SLC | Salt Lake | 40 min |
| Aug 4, 1:10 PM MDT | Special Weather Statement | SLC | Sevier | 50 min |
| Aug 4, 1:21 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake | 39 min |
| Aug 4, 1:35 PM MDT | Special Weather Statement | SLC | Garfield | 25 min |
| Aug 4, 1:39 PM MDT | Special Weather Statement | SLC | Garfield | 21 min |
| Aug 4, 1:48 PM MDT | Special Weather Statement | SLC | Duchesne | 27 min |
| Aug 4, 1:51 PM MDT | Special Weather Statement | SLC | Carbon | 39 min |
| Aug 4, 2:04 PM MDT | Special Weather Statement | SLC | Garfield | 41 min |
| Aug 4, 2:05 PM MDT | Special Weather Statement | SLC | Wasatch | 25 min |
| Aug 4, 2:09 PM MDT | Special Weather Statement | SLC | Sanpete | 51 min |
| Aug 4, 2:13 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Utah | 32 min |
| Aug 4, 2:15 PM MDT | Special Weather Statement | SLC | Emery | 45 min |
| Aug 4, 2:19 PM MDT | Special Weather Statement | SLC | Rich | 26 min |
| Aug 4, 2:20 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 40 min |
| Aug 4, 2:22 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 38 min |
| Aug 4, 2:29 PM MDT | Special Weather Statement | SLC | Carbon | 46 min |
| Aug 4, 2:40 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Utah, Wasatch | 50 min |
| Aug 4, 2:48 PM MDT | Flash Flood Warning | SLC | Emery | 3 hr |
| Aug 4, 2:52 PM MDT | Special Weather Statement | SLC | Sanpete | 38 min |
| Aug 4, 2:58 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 62 min |
| Aug 4, 3:06 PM MDT | Special Weather Statement | SLC | 39 min | |
| Aug 4, 3:11 PM MDT | Special Weather Statement | SLC | Tooele | 34 min |
| Aug 4, 3:15 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 19 min |
| Aug 4, 3:30 PM MDT | Special Weather Statement | SLC | Wasatch | 30 min |
| Aug 4, 3:40 PM MDT | Special Weather Statement | SLC | Emery | 50 min |
| Aug 4, 3:43 PM MDT | Special Weather Statement | SLC | Sevier | 47 min |
| Aug 4, 3:54 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 51 min |
| Aug 4, 3:56 PM MDT | Special Weather Statement | SLC | Summit, Wasatch | 34 min |
| Aug 4, 4:05 PM MDT | Special Weather Statement | SLC | Utah | 25 min |
| Aug 4, 4:40 PM MDT | Special Weather Statement | SLC | Emery | 50 min |
| Aug 4, 5:15 PM MDT | Special Weather Statement | SLC | Garfield | 45 min |
| Aug 4, 5:24 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 35 min |
Nearby
Flash Flood Warnings in Utah, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.